Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 29, NWS Key West, FL

May 5, 2013

NWS Key West, FL issued this small craft advisory at May 5, 2013, 7:49 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 5, 2013, 7:49 PM EDT (23:49 UTC)
Expired
May 6, 2013, 5:00 AM EDT
In force
9 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WHUS72 KKEY 052349
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
749 PM EDT SUN MAY 5 2013

GMZ031-044-054-055-074-075-060300-
/O.NEW.KKEY.SC.Y.0029.130505T2349Z-130506T0300Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
749 PM EDT SUN MAY 5 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FOR THE FLORIDA STRAITS AND HAWK CHANNEL WEST OF THE
SEVEN MILE BRIDGE...SOUTH OF THE LOWER KEYS AND THE DRY TORTUGAS.

* WINDS AND WAVES...A SURGE IN THE WINDS FROM THE NORTHWEST TO NORTH
  NEAR 20 KNOTS WILL CONTINUE ON THE FLORIDA STRAITS AND HAWK
  CHANNEL WEST OF THE SEVEN MILE BRIDGE THROUGH MIDNIGHT...DECREASING
  TO 10 TO 15 KNOTS OVERNIGHT. SEAS UP TO 7 FEET WILL CONTINUE ON THE
  LOWER STRAITS OF FLORIDA WEST AND SOUTH OF REBECCA SHOAL
  LIGHT...AND ON THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE AND
  AROUND THE DRY TORTUGAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
1 follow-up statement
224 
WHUS72 KKEY 060235
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1035 PM EDT SUN MAY 5 2013

GMZ044-054-055-074-075-060345-
/O.CAN.KKEY.SC.Y.0029.000000T0000Z-130506T0300Z/
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 PM EDT SUN MAY 5 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAWK CHANNEL AND THE FLORIDA STRAITS WEST OF SEVEN
MILE BRIDGE AND THE GULF WATERS NEAR THE DRY TORTUGAS.

.

$$

GMZ031-060900-
/O.EXT.KKEY.SC.Y.0029.000000T0000Z-130506T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
1035 PM EDT SUN MAY 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FLORIDA BAY...

* WINDS AND WAVES...A SURGE IN THE WINDS FROM THE NORTHWEST TO NORTH
  NEAR 20 KNOTS WILL CONTINUE ON FLORIDA BAY THROUGH MIDNIGHT...
  DECREASING TO 10 TO 15 KNOTS OVERNIGHT. BAY WATERS WILL BE ROUGH
  UNTIL WINDS DECREASE LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:41 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 5, 3:41 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
341 PM EDT SUN MAY 5 2013

.DISCUSSION...
MODERATE NORTHWEST TO NORTH BREEZES HAVE PREVAILED TODAY ACROSS THE
FLORIDA KEYS WITH SOME ONGOING BOUNDARY-LAYER COLD THERMAL ADVECTION
EVIDENCED BY AIR TEMPERATURES REMAINING IN THE 70S FOR MOST OF THE
DAY. A STABLE WEST-NORTHWEST FLOW PREVAILS THROUGH A DEEP PORTION OF
THE TROPOSPHERE SOUTH OF A LARGE...SLOW-MOVING CUT-OFF CYCLONE OVER
THE TENNESSEE VALLEY.

THE WEATHER FOR THE NEXT SEVERAL DAYS SHOULD BE RATHER BENIGN AS A
DEEP...DRY...AND GENERALLY STABLE WESTERLY FLOW PREVAILS ALOFT. NEAR-
SURFACE TEMPERATURES WILL RE-BOUND A DEGREE EACH SUCCESSIVE DAY
ALTHOUGH OVERNIGHT LOWS MAY TOUCH 70F FOR THE NEXT FEW DAYS WHILE
WINDS AND DEWPOINTS LULL. NO SIGNIFICANT PRECIPITATION OR WEATHER IS
EXPECTED FOR SEVERAL DAYS...AND POPS HAVE BEEN REDUCED BELOW CLIMO
UNTIL THURSDAY.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS FLORIDA KEYS COASTAL
WATERS THIS EVENING. A NORTHWEST TO NORTH WIND SURGE IS LIKELY OVER
PORTIONS OF THE WATERS ADJOINING THE KEYS THIS EVENING...WHILE A
4-6 FEET NORTHWESTERLY SWELL SLOWLY SUBSIDES ACROSS THE EXTREME
SOUTHEASTERN GULF OF MEXICO.
&&

.AVIATION...
EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE FORECAST PERIOD AT KEY
WEST AND MARATHON AIRPORTS. NORTHWEST WINDS 10 TO 15 KNOTS WITH
GUSTS BETWEEN 15 AND 20 KNOTS... DECREASING TO 5 TO 10 KNOTS AFTER
SUNSET.
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  68  81  70  82 / -  -  -  -
MARATHON  69  83  70  84 / -  -  -  -
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....JOHNSON
DATA COLLECTION.......JACOBSON

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, May 5, 5:49 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
549 AM EDT SUN MAY 5 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
549 AM EDT SUN MAY 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FOR THE
WESTERN COASTAL WATERS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT TODAY FOR THE
FLORIDA STRAITS WEST OF HALFMOON SHOAL...AND THE SOUTHEASTERN GULF
WATERS. SEAS AS HIGH AS 7 TO 8 FEET CAN BE EXPECTED TODAY...WITH
SUBSIDING SEAS THEREAFTER.

ELSEWHERE...NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CLR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 4:33 AM EDTSmall Craft Advisory for Hazardous SeasKEY12 hr

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.